Alert archive / Indiana / River Flood Warnings in 2026
River Flood Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Feb 20, 2026, 2:50 AM EST for Johnson County, Indiana. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2026, 2:50 AM EST (07:50 UTC)
- Expired
- Feb 20, 2026, 7:52 AM EST
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Johnson County, IN
The radar
The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Youngs Creek at Amity (AMTI3). The gauge peaked at 7.14 ft at Feb 20, 2026, 5:00 AM EST.
- Action stage
- 5 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
435
WGUS43 KIND 200750
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
250 AM EST Fri Feb 20 2026
...The National Weather Service in Indianapolis IN has issued a
Flood Warning for the following stream in Indiana...
Youngs Creek at Amity.
.Rainfall amounts of up to 1.5 inches fell Thursday evening which is
leading to rises along area rivers and streams. Brief minor flooding
is expected along Youngs Creek at Amity with crests around 0.25 feet
above flood stage later this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/ind.
The next statement should be issued this afternoon by around 330 PM
EST.
&&
INC081-202030-
/O.NEW.KIND.FL.W.0002.260220T0750Z-260220T2016Z/
/AMTI3.1.ER.260220T0743Z.260220T1100Z.260220T1415Z.NO/
250 AM EST Fri Feb 20 2026
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO LATE THIS
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Youngs Creek at Amity.
* WHEN...From early this morning to late this afternoon.
* IMPACTS...At 7.0 feet, Youngs Creek at flood stage. Most low
areas along creek are flooded. Approaches to CR 400S bridge over
Youngs Creek begin to flood.
* ADDITIONAL DETAILS...
- At 2:15 AM EST Friday the stage was 6.9 feet.
- Forecast...The river is expected to rise to a crest of 7.3
feet this morning. It will then fall below flood stage late
this morning.
- Flood stage is 7.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
3942 8602 3945 8605
$$
AW1 follow-up statement
921
WGUS83 KIND 201252
FLSIND
Flood Statement
National Weather Service Indianapolis IN
752 AM EST Fri Feb 20 2026
...The Flood Warning is cancelled for the following rivers in
Indiana...
Youngs Creek at Amity.
.Flooding at Youngs Creek at Amity has come to an end.
INC081-201400-
/O.CAN.KIND.FL.W.0002.000000T0000Z-260220T1252Z/
/AMTI3.1.ER.260220T0743Z.260220T1030Z.260220T1133Z.NO/
752 AM EST Fri Feb 20 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Youngs Creek at Amity.
* ADDITIONAL DETAILS...
- At 7:15 AM EST Friday the stage was 6.9 feet.
- Forecast...The river is expected to fall and remain below
flood stage.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3945 8602 3943 8599 3938 8598 3937 8602
3942 8602 3945 8605
$$
KFWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Feb 20, 2:16 AM EST, 34 minutes earlier. Its key messages:
- Strong wind gusts up to 40 mph through mid afternoon.
- Steady or slowly falling temperatures in the 30s today.
- Colder for the weekend, with scattered light snow possible Sunday.
- Dry weather returns for the start of the next work week.
Area forecast discussion, Feb 20, 2:16 AM EST, 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 216 AM EST Fri Feb 20 2026 .KEY MESSAGES... - Strong wind gusts up to 40 mph through mid afternoon. - Steady or slowly falling temperatures in the 30s today. - Colder for the weekend, with scattered light snow possible Sunday. - Dry weather returns for the start of the next work week. && .SHORT TERM (Today and tonight)... Issued at 215 AM EST Fri Feb 20 2026 Surface analysis early this morning shows deep low pressure over western Illinois. A cold front extended from the low across eastern Illinois, then turning south to southern IL and eastern Arkansas. GOES19 shows clouds and convection ahead of the front over Central Indiana, however precipitation was weakening and becoming more scattered as it quickly exited east. Clear skies were found over IL within a dry slot while more cold air advection stratus was found over MO and IA. Water vapor shows a deep upper low over SW Ontario while a secondary upper low was found over IA. Water vapor shows subsidence over IL working ahead of this low over IL and MO. An windy weather day is in store today. The upper low over IA is expected to progress across the Great Lakes today, deepening in the process. Accompanying the low, a strong LLJ in excess of 50 knts is expected to pass across Indiana thus morning before exiting this afternoon. No precipitation will be expected with this feature as strong subsidence will be in place across the state and forecast soundings show a dry column through the day. Stratocu due to cold air advection is expected as the soundings do show that limited, thin, lower level saturated area beneath a steep inversion aloft. BUFKIT momentum transfer suggests guts around 40 knts possible late this morning and early afternoon as the LLJ, moves across the state. Morning clouds may prevent full mixing, but clearing is anticipated by the afternoon. This should allow some gusts, but at that time, the strongest winds aloft are already moving out. So, everything not lining up perfect, but wind gusts to around 40 mph will still be possible through the afternoon. An advisory may be needed. At minimum a SPS will be issued to address the impacts of the windy day expected. Strong cold air advection will be expected today. The cold front is expected to blast across Central Indiana this morning along with the previously mentioned LLJ. 850mb temps near 8C early this morning will fall to near -4C by 00Z. Thus steady, or slowly falling temperatures through the 30s will be expected for most of the day. Current temperatures early this morning in the 50s will likely be the high temperatures for the calendar day and will fall into the upper 30s around 12Z. Tonight... Colder and quiet weather will be expected tonight. Surface Low pressure will remain over the eastern Great Lakes while high pressure builds over the plains. A ridge axis extending east from the high is expected to extend across Indiana. This will keep dry air and subsidence in place within the lower levels. Aloft a quick westerly flow remains in place. Some dynamics within that flow are suggested to arrive toward 12Z Saturday, which could introduce some high clouds aloft. Forecast soundings do suggest a dry column through the night. Overall, expect a mostly clear and cold night. Given the cold air advection, lows in the middle 20s will be expected. && .LONG TERM (Saturday through Thursday)... Issued at 215 AM EST Fri Feb 20 2026 Saturday... Cold high pressure is expected to be west of Indiana on Saturday, continuing to allow cold, northwest flow spilling across Indiana from the northern plains. The upper flow through the day is expected to be changeable with a trough deepening over the plains, poised to push across our state on Sunday. Thus for now will keep things cold and dry with highs near 40. Sunday... Our next best chance for precipitation will be on Sunday. The previously mentioned upper trough is expected to push across Indiana. Meanwhile the lingering surface low over the eastern Great Lakes is suggested to push a trough axis across Indiana as the low re-organizes and deepens off the east coast. Moisture will remain a problem for this system as southerly flow never really develops and dew points look to remain in the 20s. Forecast soundings do suggest saturation but pwats are only around 0.30 inches. Soundings remain below freezing, thus precipitation type will be snow, but due to limited moisture, any amounts should be minimal. Best chances will be across the northeast parts of the forecast area where the combination of forcing and moisture appear maximized. Highs in Sunday will only reach around 30. Monday through Wednesday... In the wake of the deepening and departed low pressure system off the east coast, strong surface high pressure is expected to build across Indiana through the first part of the work week. The broad area of high pressure is expected to stretch from Ontario, across Indiana to the Gulf Coast, providing dry but mainly cold weather. Aloft during this time the upper pattern shifts, becoming highly amplified, with strong ridging over the western United states and a deep trough in place across the east coast. This will allow for NW flow and lee Side subsidence across Indiana for Monday and Tuesday, before the pattern begins to flatten on Wednesday. Of note, as the high pushes east by Wednesday, stronger warm air advection is suggested to begin, allowing highs that day to return to the upper 40s to near 50. Wednesday Night and Tuesday... A stronger upper trough is suggested to be pushing toward Indiana on Wednesday night and into Thursday. This feature looks to be accompanied by a surface low and cold front that will push across Indiana. Thus chances for rain and perhaps a thunderstorm will be be needed at those times. && .AVIATION (06Z TAF Issuance)... Issued at 1119 PM EST Thu Feb 19 2026 Impacts: - Storms Exiting early in the TAF period. - Very windy conditions this TAF period. Wind gusts to around 40 mph will be possible on Friday. - MVFR Cigs in the AM will improve to VFR in the afternoon. Discussion: Thunderstorms ahead of an approaching cold front will exit Central Indiana early in the TAF Period. GOES19 shows a dry slot working into Central Indiana from the southwest quickly, with mainly clear skies expected during the first parts of the forecast period. As the cold front arrives late this morning, cold air advection stratocu as seen over MO is expected to arrive. Forecast soundings show saturation within the lower levels through the late morning hours as these features pass. Meanwhile through the day, a strong lower level jet in excess of 50 knots is expected to push across Indiana through the day. Clearing skies in the afternoon may allow for strong mixing and wind gusts near 40 knts. Subsidence and ridging will build across the TAF sites after 210000Z as the surface pressure gradient weakens. Thus lighter winds and VFR conditions will be expected then. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Puma LONG TERM...Puma AVIATION...Puma
Hazardous weather outlook, Feb 19, 3:50 PM EST, 11 hours before
Hazardous Weather Outlook National Weather Service Indianapolis IN 350 PM EST Thu Feb 19 2026 INZ021-028>031-035>049-051>057-060>065-067>072-202100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 350 PM EST Thu Feb 19 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered strong to severe thunderstorms are expected into the late evening. Damaging winds, large hail and isolated tornadoes are all possible. The threat exists for a strong tornado south of I-70 until late evening. Strong westerly wind gusts from 35-45 mph will develop across areas north of I-70 late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong westerly wind gusts from 35-45 mph will continue through early Friday afternoon across areas north of I-70. Light snow is possible Saturday night into Sunday with little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected for this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Crosbie
In the hours before
Local storm report, Feb 19, 11:00 PM EST, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1100 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Hail 3 WNW Devore 39.45N 86.81W
02/19/2026 M1.00 Inch Owen IN Public
Time estimated from radar. Relayed via
social media.
&&
AWLocal storm report, Feb 19, 11:04 PM EST, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1104 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Hail 5 W Greenwood 39.62N 86.20W
02/19/2026 E1.00 Inch Johnson IN Public
Time estimated from radar. Relayed via
social media.
&&
AWLocal storm report, Feb 19, 11:05 PM EST, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1105 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM Tstm Wnd Dmg Spiceland 39.84N 85.44W
02/19/2026 Henry IN Public
Large tree downed. Time estimated from
radar.
&&
AWLocal storm report, Feb 19, 11:08 PM EST, 3 hours 42 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1108 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM Tstm Wnd Gst 1 NW Spurgeons Corner 39.08N 86.16W
02/19/2026 M64 MPH Brown IN Public
A few tree branches snapped.
&&
AWLocal storm report, Feb 19, 11:11 PM EST, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1111 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM Tstm Wnd Dmg Sullivan 39.10N 87.42W
02/19/2026 Sullivan IN Trained Spotter
Several large tree limbs downed across town.
Time estimated from radar.
&&
AWLocal storm report, Feb 20, 1:20 AM EST, 1 hour 30 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Indianapolis IN
120 AM EST Fri Feb 20 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Hail 3 WNW Devore 39.45N 86.81W
02/19/2026 M1.00 Inch Owen IN Public
Time estimated from radar. Relayed via
social media.
0612 PM Hail Terre Haute 39.47N 87.38W
02/19/2026 E0.25 Inch Vigo IN Amateur Radio
.
0623 PM Hail 2 NW Linton 39.06N 87.18W
02/19/2026 M1.25 Inch Greene IN Trained Spotter
.
0625 PM Hail 2 SW Monrovia 39.56N 86.51W
02/19/2026 E1.00 Inch Morgan IN Amateur Radio
Approximate location.
0630 PM Hail 1 NE Vicksburg 39.10N 87.18W
02/19/2026 E0.50 Inch Greene IN Public
.
0630 PM Hail Linton 39.04N 87.16W
02/19/2026 E1.50 Inch Greene IN Public
Delayed report.
0630 PM Tstm Wnd Dmg 1 N Worthington 39.13N 86.98W
02/19/2026 Greene IN Amateur Radio
Delayed report. Time approximated by radar.
Rough location...described as north of
Worthington. Along US 231, several power
poles were pushed over and left leaning to
the east, but were not completely toppled.
0634 PM Tstm Wnd Dmg Carlisle 38.96N 87.40W
02/19/2026 Sullivan IN Public
Large tree down on car.
0635 PM Hail 2 N Lake Hart 39.59N 86.43W
02/19/2026 E0.75 Inch Morgan IN Public
Report from mPING: Dime (0.75 in.).
0635 PM Hail 2 NW Worthington 39.14N 86.99W
02/19/2026 M1.25 Inch Greene IN Public
Corrects previous hail report from 2 NW
Worthington. Report from mPING: Half Dollar
(1.25 in.).
0647 PM Hail 5 E Freedom 39.19N 86.78W
02/19/2026 M0.50 Inch Owen IN Public
.
0647 PM Hail 5 ESE Freedom 39.19N 86.78W
02/19/2026 E0.50 Inch Owen IN Cocorahs
.
0647 PM Hail 5 W Greenwood 39.62N 86.20W
02/19/2026 E1.00 Inch Johnson IN Public
Time estimated from radar. Relayed via
social media.
0700 PM Hail 4 W Whitehall 39.15N 86.64W
02/19/2026 M1.00 Inch Monroe IN Public
Delayed report. Deck was covered with
quarter inch stones with full one inch
stones mixed in about 1 to 2 per square
foot.
0701 PM Tstm Wnd Gst 3 SW Whitehall 39.15N 86.62W
02/19/2026 M70 MPH Monroe IN ASOS
Bloomington Monroe County Airport.
0705 PM Hail 1 SE Bloomington 39.15N 86.51W
02/19/2026 M1.50 Inch Monroe IN Public
Delayed report. Time estimated from radar.
Report from mPING: Ping Pong Ball (1.50
in.).
0705 PM Tstm Wnd Dmg 2 WSW Whitehall 39.16N 86.61W
02/19/2026 Monroe IN Broadcast Media
Delayed report. Damage to Monroe County
Humane Association at 791 S Fieldstone Blvd,
Bloomington, IN.
0705 PM Hail 3 SSE Beech Grove 39.68N 86.07W
02/19/2026 E0.50 Inch Marion IN Cocorahs
.
0706 PM Hail 4 N Bloomington 39.22N 86.52W
02/19/2026 E0.75 Inch Monroe IN Public
Up to pea size hail covered the ground.
Rough approximation of location that was
described as north of Bloomington. Time
estimated from radar.
0707 PM Hail 2 NW Worthington 39.14N 86.99W
02/19/2026 E1.25 Inch Greene IN Public
Report from mPING: Half Dollar (1.25 in.).
0712 PM Hail 3 SE Beech Grove 39.68N 86.06W
02/19/2026 M0.75 Inch Marion IN Public
Report from mPING: Dime (0.75 in.).
0713 PM Hail 4 E Southport 39.65N 86.04W
02/19/2026 E0.75 Inch Marion IN Public
Report from mPING: Dime (0.75 in.).
0715 PM Hail 2 SE Beech Grove 39.70N 86.06W
02/19/2026 E0.25 Inch Marion IN Trained Spotter
.
0719 PM Hail 5 W New Palestine 39.71N 85.98W
02/19/2026 E0.75 Inch Marion IN Public
Report from mPING: Dime (0.75 in.).
0721 PM Hail Woodville Hills 39.15N 86.39W
02/19/2026 E1.25 Inch Monroe IN Amateur Radio
Corrects previous hail report from Woodville
Hills.
0735 PM Hail Greenfield 39.80N 85.77W
02/19/2026 E0.75 Inch Hancock IN Public
Location...2 blocks south of Hancock
Regional Hospital.
0742 PM Hail 4 SE Anderson 40.05N 85.64W
02/19/2026 M1.00 Inch Madison IN Amateur Radio
.
0744 PM Hail 2 W Greenfield 39.79N 85.80W
02/19/2026 M0.50 Inch Hancock IN Public
Report from mPING: Half-inch (0.50 in.).
0745 PM Hail Greenfield 39.79N 85.77W
02/19/2026 E1.00 Inch Hancock IN Public
Time estimated from radar.
0752 PM Hail 2 SW Clifford 39.25N 85.89W
02/19/2026 M1.00 Inch Bartholomew IN Public
Report from mPING: Quarter (1.00 in.).
0804 PM Hail 4 S Yorktown 40.12N 85.48W
02/19/2026 E0.25 Inch Delaware IN Amateur Radio
.
0817 PM Tstm Wnd Dmg Spiceland 39.84N 85.44W
02/19/2026 Henry IN Public
Large tree downed. Time estimated from
radar.
0824 PM Hail Bloomington 39.17N 86.52W
02/19/2026 E0.25 Inch Monroe IN Amateur Radio
Trees were blown down...2 foot diameter
rotten trees at Hickory Grove Apartments
near Gifford Road and west of Curry Pike.
Health trees of 1 1/2 to 2 feet in diameter
were blown down at Highland Village
Apartments near the same area.
0910 PM Tstm Wnd Dmg Sullivan 39.10N 87.42W
02/19/2026 Sullivan IN Trained Spotter
Several large tree limbs downed across town.
Time estimated from radar.
0910 PM Tstm Wnd Dmg Sullivan 39.10N 87.42W
02/19/2026 Sullivan IN Trained Spotter
Several large tree limbs downed across town.
Time estimated from radar.
0940 PM Rain 1 SW Warren Park 39.77N 86.07W
02/19/2026 M1.94 Inch Marion IN Public
From late afternoon and evening storms
today. No flooding issues seen in the area.
1027 PM Tstm Wnd Gst 1 NW Spurgeons Corner 39.08N 86.16W
02/19/2026 M64 MPH Brown IN Public
A few tree branches snapped.
&&The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:01 PM EST | Special Weather Statement | IND | Boone | 29 min |
| Feb 19, 7:01 PM EST | Tornado Warning | IND | Brown, Monroe | 29 min |
| Feb 19, 7:21 PM EST | Tornado Warning | IND | Bartholomew, Brown, Johnson, Shelby | 39 min |
| Feb 19, 7:24 PM EST | Special Weather Statement | IND | Clinton | 36 min |
| Feb 19, 7:29 PM EST | Special Weather Statement | IND | Hancock | 31 min |
| Feb 19, 7:36 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 39 min |
| Feb 19, 7:56 PM EST | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 34 min |
| Feb 19, 8:12 PM EST | Areal Flood Advisory | IND | Morgan, Owen, Putnam | 3 hr |
| Feb 19, 8:12 PM EST | Areal Flood Advisory | IND | Hancock, Marion | 3 hr |
| Feb 19, 8:12 PM EST | Severe Thunderstorm Warning | IND | Henry | 24 min |
| Feb 19, 8:14 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 31 min |
| Feb 19, 8:22 PM EST | Severe Thunderstorm Warning | IND | Decatur | 38 min |
| Feb 19, 8:39 PM EST | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 51 min |
| Feb 19, 10:23 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 37 min |
| Feb 20, 4:23 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clinton, Delaware and 21 more | 14 hr |
Nearby
River Flood Warnings in Indiana, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.